Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 33, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 2, 2015, 3:10 PM MDT for Doña Ana County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 3:10 PM MDT (21:10 UTC)
- Expired
- Aug 2, 2015, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 112 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047
WGUS54 KEPZ 022110
FFWEPZ
NMC013-051-030015-
/O.NEW.KEPZ.FF.W.0033.150802T2110Z-150803T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
310 PM MDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
SOUTH CENTRAL SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 615 PM MDT
* AT 309 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES THAT BETWEEN
TWO AND THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GARFIELD...
DERRY...
SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3269 10720 3269 10737 3284 10738 3284 10722
$$1 follow-up statement
286 WGUS74 KEPZ 022223 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 423 PM MDT SUN AUG 2 2015 NMC013-051-022233- /O.CAN.KEPZ.FF.W.0033.000000T0000Z-150803T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONA ANA NM-SIERRA NM- 423 PM MDT SUN AUG 2 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN DONA ANA AND SOUTH CENTRAL SIERRA COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3269 10720 3269 10737 3284 10738 3284 10722 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:03 AM MDT, 11 hours 7 minutes earlier.
Area forecast discussion, Aug 2, 4:03 AM MDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 403 AM MDT SUN AUG 2 2015 .SYNOPSIS... HIGH PRESSURE ALOFT WILL BRING SEASONABLY HOT TEMPERATURES TO SOUTHERN NEW MEXICO AND WEST TEXAS THIS WEEK. HOWEVER SUFFICIENT AMOUNTS OF MOISTURE WILL ALSO FLOW INTO THE REGION FOR A FEW MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION. && .DISCUSSION... EAST TO WEST ORIENTED UPPER RIDGE AXIS WILL BE LOCATED NEAR THE NEW MEXICO SOUTHERN BORDER REGION THE NEXT 2 DAYS WITH ASSOCIATED SUBSIDENCE AND WARMING SUPPORTING SEASONABLY HOT TEMPERATURES WITH AFTERNOON HIGHS RUNNING AROUND 5 DEGREES ABOVE NORMAL MOST AREAS. SURFACE PATTERN WILL BE RATHER MORE COMPLEX WITH HEAT LOW OVER WESTERN ARIZONA...HIGH PRESSURE OVER CENTRAL ROCKIES AND WEAK LEE TROUGH ALONG THE FRONT RANGE WHICH EXTENDS TO THE SOUTHWEST ACROSS SOUTHERN NEW MEXICO. RESULTANT FLOW WILL SUSTAIN TRANSPORT OF MOISTURE FROM THE GULF OF CALIFORNIA AND GULF OF MEXICO ALLOWING FOR SURFACE DEWPOINTS ABOVE 50 F AND PRECIPITABLE WATER AROUND 1.1 TO 1.3 INCHES EAST TO WEST THROUGH MONDAY. COMBINATION OF HOT DAYTIME TEMPERATURES AND MOISTURE WILL DESTABILIZE AIR MASS IN THE AFTERNOON AND EARLY EVENING WITH CAPES RISING AROUND 500 TO 1000 J/KG MOST AREAS. WHILE UPPER LEVEL DYNAMICS WILL BE FEEBLE LOW LEVEL SURFACE HEATING...AREAS OF UPSLOPE FLOW AND LOW LEVEL CONVERGENCE ASSOCIATED WITH TROUGH SHOULD INITIATE LATE MORNING AND EARLY AFTERNOON CONVECTION WITH SUBSEQUENT OUTFLOW BOUNDARIES INDUCING ACTIVITY IN THE EVENING AND EVEN EARLY MORNING HOURS. SLOW STORM MOVEMENT INDICATES SEVERAL STORMS MAY DROP HEAVY RAINFALLS WHILE DEWPOINT DEPRESSIONS NEAR 50 F SUGGEST RISK OF STRONG DOWNDRAFTS. BY TUESDAY UPPER HIGH SHIFTS TO NEAR SOUTHERN ARIZONA WITH A MORE NORTHERLY FLOW ALOFT ADVECTING WARM DRIER CONTINENTAL AIR AT MID LEVELS INTO THE CWA. CONSEQUENTLY PRECIPITABLE WATER FALLS BELOW AN INCH AND AIR MASS BECOMES MORE STABLE DESPITE ABOVE NORMAL SURFACE TEMPERATURES. THUS EXPECT HOT DRIER WEATHER FOR SOUTHERN MEW MEXICO AND WEST TEXAS TUESDAY THROUGH THURSDAY WITH ALMOST ALL CONVECTION OCCURRING OVER OR AROUND THE MOUNTAINS. THURSDAY AND FRIDAY UPPER HIGH CENTER MIGRATES SLOWLY TO THE NORTHEAST WITH CIRCULATION OVER TEXAS PANHANDLE BY EARLY SATURDAY. AS A RESULT MID LEVEL FLOW DEVELOPS A GREATER SOUTHERLY WIND COMPONENT WITH ATTENDANT TRANSPORT OF MOISTURE. PRECIPITABLE WATER SHOULD THEREFORE RISE ABOVE AN INCH AGAIN WITH AIR MASS BECOMING MORE UNSTABLE. IN ADDITION MODELS HINT AT A WEAK FRONTAL BOUNDARY DROPPING SOUTHWARD INTO THE CWA FRIDAY. THESE FACTORS WILL CAUSE SOME INCREASE IN CONVECTION LATER PERIODS. && .AVIATION...02/12Z-03/12Z. ISOLATED AREAS OF MVFR OR IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS...MAINLY FROM 20Z TO 06Z. SEVERAL STORMS MAY PRODUCE HEAVY RAINS AND WIND GUSTS TO 45 KT. OTHERWISE VFR CONDITIONS EXPECTED WITH SCT-BKN 060-120 AND WIND SPEEDS MOSTLY LESS THAN 15 KT OUTSIDE OF THUNDERSTORM AREAS. && .FIRE WEATHER... HIGH PRESSURE ALOFT WILL BRING SEASONABLY HOT TEMPERATURES TO SOUTHERN NEW MEXICO AND WEST TEXAS THIS WEEK. HOWEVER SUFFICIENT AMOUNTS OF MOISTURE WILL ALSO FLOW INTO THE REGION FOR A FEW MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION. DRIER MORE STABLE AIR WILL ENTER THE REGION RESULTING IN A DECREASE IN THUNDERSTORM ACTIVITY TUESDAY THROUGH THURSDAY WITH TEMPERATURES REMAINING ABOVE NORMAL. WIND SPEEDS WILL BE GENERALLY LESS THAN 15 MPH EXCEPT FOR GUSTS TO AS HIGH AS 50 MPH NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 98 76 97 74 / 10 20 20 20 SIERRA BLANCA 96 72 95 70 / 20 20 30 30 LAS CRUCES 96 69 94 68 / 20 20 20 20 ALAMOGORDO 97 69 95 70 / 20 20 20 20 CLOUDCROFT 74 55 73 56 / 40 40 40 40 TRUTH OR CONSEQUENCES 94 69 92 69 / 20 40 20 20 SILVER CITY 88 63 85 63 / 40 40 30 20 DEMING 96 70 94 69 / 20 20 20 20 LORDSBURG 95 68 93 68 / 30 20 20 20 WEST EL PASO METRO 98 74 98 73 / 10 20 20 30 DELL CITY 98 72 97 71 / 30 20 30 30 FORT HANCOCK 99 73 98 71 / 20 20 20 30 LOMA LINDA 95 71 92 70 / 20 20 20 20 FABENS 99 73 98 71 / 10 20 20 30 SANTA TERESA 97 72 96 71 / 10 20 20 30 WHITE SANDS HQ 97 71 94 71 / 10 20 20 30 JORNADA RANGE 96 68 94 68 / 20 20 20 30 HATCH 97 68 95 68 / 20 20 20 20 COLUMBUS 96 71 93 69 / 20 20 20 20 OROGRANDE 97 72 96 71 / 10 20 20 20 MAYHILL 83 59 82 60 / 40 40 40 40 MESCALERO 84 58 82 58 / 40 40 40 30 TIMBERON 83 60 82 60 / 40 40 40 40 WINSTON 84 60 83 60 / 50 50 40 20 HILLSBORO 94 65 91 65 / 40 40 30 20 SPACEPORT 95 69 93 68 / 20 20 20 30 LAKE ROBERTS 87 58 85 58 / 50 50 40 20 HURLEY 91 64 88 64 / 40 20 20 20 CLIFF 93 64 91 65 / 40 40 30 20 MULE CREEK 93 61 90 62 / 40 30 30 20 FAYWOOD 92 65 89 65 / 40 20 20 20 ANIMAS 94 68 92 68 / 40 30 30 20 HACHITA 94 69 93 68 / 30 20 20 20 ANTELOPE WELLS 92 66 89 66 / 40 30 30 30 CLOVERDALE 90 65 87 65 / 40 30 40 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
In the hours before
Special weather statement, Aug 2, 12:36 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1236 PM MDT SUN AUG 2 2015 NMZ402-408-409-021915- SIERRA COUNTY LAKES-EASTERN BLACK RANGE FOOTHILLS-SOUTHERN GILA HIGHLANDS/BLACK RANGE- 1236 PM MDT SUN AUG 2 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SIERRA COUNTY... AT 1235 PM MDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF HERMOSA... OR 12 MILES SOUTH OF WINSTON. THE STORM WAS MOVING NORTHEAST AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SIERRA COUNTY LAKES...NORTHWESTERN EASTERN BLACK RANGE FOOTHILLS AND EAST CENTRAL SOUTHERN GILA HIGHLANDS/BLACK RANGE COUNTIES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3321 10744 3307 10763 3313 10770 3329 10755 TIME...MOT...LOC 1835Z 180DEG 0KT 3317 10760
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:36 PM MDT | Special Weather Statement | EPZ | Sierra | 39 min |
| Aug 2, 1:34 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 2, 2:30 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 2 hr |
| Aug 2, 5:59 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.